| Home | Article Database | Resources | Tools & Just for Fun | Search HY |

Ask the Medical Expert Archives 2000-2004

Expert Home  |  Archives by Date  |  Search Expert Archives  |  For Professionals  |  For Consumers


Nausea
August 2000

Q. I've been feeling nausea for about 2 months now. My doctor gave me Prevacid to take. At first, it helped a little but now it's all coming back. He suggested that I do an ultrasound on my gallbladder. I don't feel any kind of pains and never actually vomited. What could possibly be the problem?

A. Nausea can be caused by a host of problems. The Prevacid was prescribed because the doctor thought you might have reflux (acid going from the stomach to the esophagus, gastritis (irritation of the stomach lining, or maybe even an ulcer. All of those conditions respond to decreasing the amount of acid in the stomach, which is what Prevacid does.

What else causes nausea? Well, the list is quite long. Remember, pregnancy (morning sickness)? Exposure to some toxins? Anxiety? Unstable inner ear? Gallbladder disease can do it, and this is why your doctor wants to check an ultrasound of the gall bladder.

Clearly, nausea is not fun! And there are lots of causes the doctor can treat. I would continue seeing your doctor and hope the cause is found soon.

DisclaimerBack to Ask the Medical Experts